Alert archive / Minnesota / Winter Weather Advisories in 2022
Winter Weather Advisory 21, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Nov 28, 2022, 2:35 PM CST for 27 counties in Minnesota; 9 counties in Wisconsin. It took effect at Nov 29, 2022, 4:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2022, 2:35 PM CST (20:35 UTC)
- In effect from
- Nov 29, 2022, 4:00 AM CST
- Expired
- Nov 29, 2022, 9:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Twin Cities, MN
All 36 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS43 KMPX 282035 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 235 PM CST Mon Nov 28 2022 WIZ014>016-290500- /O.UPG.KMPX.WS.A.0003.221129T1200Z-221130T0600Z/ /O.NEW.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 235 PM CST Mon Nov 28 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. A few isolated higher amounts are possible. * WHERE...Polk, Barron and Rusk Counties. * WHEN...From 4 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions may impact both the morning and evening commutes. * ADDITIONAL DETAILS...Winter Storm Warnings may be issued if confidence increases in having snowfall totals in excess of 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ051>053-059>063-066>070-074>078-082>085-091>093-WIZ023>027- 290500- /O.NEW.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey-Washington- McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet-Le Sueur-Rice- Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn-St. Croix-Pierce-Dunn-Pepin-Chippewa- Including the cities of Elk River, Cambridge, Center City, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, Durand, and Chippewa Falls 235 PM CST Mon Nov 28 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Highest snowfall totals will be found along a swath from near Mankato through the Twin Cities metro to near Rice Lake WI. * WHERE...Portions of central, east central, south central and southeast Minnesota and west central Wisconsin. * WHEN...From 4 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions may impact both the mornings and evening commutes. * ADDITIONAL DETAILS...Winter Storm Warnings may be issued if confidence increases in having snowfall totals in excess of 6 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
069 WWUS43 KMPX 290227 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 827 PM CST Mon Nov 28 2022 MNZ060-062-063-068>070-WIZ014-015-023-291030- /O.UPG.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ /O.NEW.KMPX.WS.W.0004.221129T1100Z-221130T0000Z/ Hennepin-Ramsey-Washington-Carver-Scott-Dakota-Polk-Barron- St. Croix- Including the cities of Minneapolis, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Osceola, Rice Lake, and Hudson 827 PM CST Mon Nov 28 2022 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 6 PM CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches, with locally higher amounts possible. * WHERE...Portions of east central Minnesota and northwest and west central Wisconsin. * WHEN...From 5 AM to 6 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ051>053-059-061-066-067-074>078-082>085-091>093-WIZ016-024>027- 291030- /O.CON.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Sherburne-Isanti-Chisago-Wright-Anoka-McLeod-Sibley-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-Rusk-Pierce-Dunn-Pepin-Chippewa- Including the cities of Elk River, Cambridge, Center City, Monticello, Blaine, Hutchinson, Gaylord, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Ladysmith, River Falls, Menomonie, Durand, and Chippewa Falls 827 PM CST Mon Nov 28 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Highest snowfall totals will be found along a swath from near Mankato through the Twin Cities metro to near Rice Lake WI. * WHERE...Portions of central, east central, south central and southeast Minnesota and west central Wisconsin. * WHEN...From 4 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions may impact both the mornings and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ jrb
401 WWUS43 KMPX 290918 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 318 AM CST Tue Nov 29 2022 MNZ053-061-067-074>076-082-083-291730- /O.UPG.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ /O.EXB.KMPX.WS.W.0004.221129T1000Z-221130T0300Z/ Chisago-Anoka-Sibley-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth- Including the cities of Center City, Blaine, Gaylord, New Ulm, St Peter, Le Sueur, St James, and Mankato 318 AM CST Tue Nov 29 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ060-062-063-068>070-WIZ014-015-023-291730- /O.EXT.KMPX.WS.W.0004.221129T1000Z-221130T0300Z/ Hennepin-Ramsey-Washington-Carver-Scott-Dakota-Polk-Barron- St. Croix- Including the cities of Minneapolis, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Osceola, Rice Lake, and Hudson 318 AM CST Tue Nov 29 2022 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Portions of east central Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ065-073-WIZ028-291730- /O.EXA.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Renville-Redwood-Eau Claire- Including the cities of Olivia, Redwood Falls, and Eau Claire 318 AM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...In Minnesota, Renville and Redwood Counties. In Wisconsin, Eau Claire County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ051-052-059-066-077-078-084-085-091>093-WIZ016-024>027-291730- /O.CON.KMPX.WW.Y.0021.221129T1000Z-221130T0300Z/ Sherburne-Isanti-Wright-McLeod-Rice-Goodhue-Waseca-Steele-Martin- Faribault-Freeborn-Rusk-Pierce-Dunn-Pepin-Chippewa- Including the cities of Elk River, Cambridge, Monticello, Hutchinson, Faribault, Red Wing, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Ladysmith, River Falls, Menomonie, Durand, and Chippewa Falls 318 AM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
402 WWUS43 KMPX 291525 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 925 AM CST Tue Nov 29 2022 MNZ053-060>063-067>070-074>076-082-083-WIZ014-015-023-292330- /O.CON.KMPX.WS.W.0004.000000T0000Z-221130T0300Z/ Chisago-Hennepin-Anoka-Ramsey-Washington-Sibley-Carver-Scott- Dakota-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Polk-Barron- St. Croix- Including the cities of Center City, Minneapolis, Blaine, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, St James, Mankato, Osceola, Rice Lake, and Hudson 925 AM CST Tue Nov 29 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ051-052-059-065-066-073-077-078-084-085-091>093-WIZ016-024>028- 292330- /O.CON.KMPX.WW.Y.0021.000000T0000Z-221130T0300Z/ Sherburne-Isanti-Wright-Renville-McLeod-Redwood-Rice-Goodhue- Waseca-Steele-Martin-Faribault-Freeborn-Rusk-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Monticello, Olivia, Hutchinson, Redwood Falls, Faribault, Red Wing, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 925 AM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning and evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
378 WWUS43 KMPX 292102 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 302 PM CST Tue Nov 29 2022 MNZ067-074-075-082-083-292215- /O.CAN.KMPX.WS.W.0004.000000T0000Z-221130T0300Z/ Sibley-Brown-Nicollet-Watonwan-Blue Earth- Including the cities of Gaylord, New Ulm, St Peter, St James, and Mankato 302 PM CST Tue Nov 29 2022 ...WINTER STORM WARNING IS CANCELLED... Light snow will continue for a few more hours, but overall conditions are improving and the heaviest snow has passed. $$ MNZ065-066-073-091-292215- /O.CAN.KMPX.WW.Y.0021.000000T0000Z-221130T0300Z/ Renville-McLeod-Redwood-Martin- Including the cities of Olivia, Hutchinson, Redwood Falls, and Fairmont 302 PM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will continue for a few more hours, but overall conditions are improving and the heaviest snow has passed. $$ MNZ053-060>063-068>070-076-WIZ014-015-023-300300- /O.CON.KMPX.WS.W.0004.000000T0000Z-221130T0300Z/ Chisago-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Le Sueur-Polk-Barron-St. Croix- Including the cities of Center City, Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, Osceola, Rice Lake, and Hudson 302 PM CST Tue Nov 29 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of up to two inches. * WHERE...Portions of east central and south central Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ051-052-059-077-078-084-085-092-093-WIZ016-024>028-300300- /O.CON.KMPX.WW.Y.0021.000000T0000Z-221130T0300Z/ Sherburne-Isanti-Wright-Rice-Goodhue-Waseca-Steele-Faribault- Freeborn-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Elk River, Cambridge, Monticello, Faribault, Red Wing, Waseca, Owatonna, Blue Earth, Albert Lea, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 302 PM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
786 WWUS43 KMPX 300112 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 712 PM CST Tue Nov 29 2022 MNZ053-060>063-068>070-076-WIZ014-300215- /O.CAN.KMPX.WS.W.0004.000000T0000Z-221130T0300Z/ Chisago-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Le Sueur-Polk- Including the cities of Center City, Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Le Sueur, and Osceola 712 PM CST Tue Nov 29 2022 ...WINTER STORM WARNING IS CANCELLED... Snow has ended across the region, but slippery roads will remain overnight. Please drive slowly and with caution. $$ MNZ051-052-059-077-084-085-092-093-300215- /O.CAN.KMPX.WW.Y.0021.000000T0000Z-221130T0300Z/ Sherburne-Isanti-Wright-Rice-Waseca-Steele-Faribault-Freeborn- Including the cities of Elk River, Cambridge, Monticello, Faribault, Waseca, Owatonna, Blue Earth, and Albert Lea 712 PM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended across the region, but slippery roads will remain overnight. Please drive slowly and with caution. $$ WIZ015-023-300300- /O.CON.KMPX.WS.W.0004.000000T0000Z-221130T0300Z/ Barron-St. Croix- Including the cities of Rice Lake and Hudson 712 PM CST Tue Nov 29 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow ending across the region. * WHERE...Barron and St. Croix Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ078-WIZ016-024>028-300300- /O.CON.KMPX.WW.Y.0021.000000T0000Z-221130T0300Z/ Goodhue-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Red Wing, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 712 PM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow ending across the region. * WHERE...Portions of southeast Minnesota and northwest and west central Wisconsin. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ jrb
368 WWUS43 KMPX 300309 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 909 PM CST Tue Nov 29 2022 WIZ015-023-300415- /O.EXP.KMPX.WS.W.0004.000000T0000Z-221130T0300Z/ Barron-St. Croix- Including the cities of Rice Lake and Hudson 909 PM CST Tue Nov 29 2022 ...WINTER STORM WARNING HAS EXPIRED... Snow has ended across the region, but slippery roads will remain overnight. Please drive slowly and with caution. $$ MNZ078-WIZ016-024>028-300415- /O.EXP.KMPX.WW.Y.0021.000000T0000Z-221130T0300Z/ Goodhue-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Red Wing, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 909 PM CST Tue Nov 29 2022 ...WINTER WEATHER ADVISORY HAS EXPIRED... Snow has ended across the region, but slippery roads will remain overnight. Please drive slowly and with caution. $$ jrb
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Nov 28, 11:15 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 28, 11:15 AM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1115 AM CST Mon Nov 28 2022
.UPDATE...
Issued at 1104 AM CST Mon Nov 28 2022
Updated to include 18z aviation discussion below.
&&
.DISCUSSION...(Today through Sunday)
Issued at 313 AM CST Mon Nov 28 2022
KEY MESSAGES:
- Plowable snow starts tonight with the heaviest snow expected
during the day on Tuesday.
- Up and down temperatures over the next week generally running
colder than normal.
Monday and Tuesday... We will see some warm air advection today
ahead of the winter storm that will be moving through tonight into
Tuesday. This means we will see milder temperatures with highs in
the upper 30s to mid 40s and partly to mostly cloudy skies. This is
all driven by the trough over the northwest CONUS/southwest Canada
this morning. It will track east into the north central
CONUS/Canadian Prairies providing a source of synoptic lift for the
system. At the surface this will be a CONUS spanning kind of system
with the southern part of the front causing a severe weather risk in
the south and up here we are expecting widespread snow. It is also a
bit of a hybrid system with part of it driven a low following a
Colorado Low kind of track and an occluded low more closely
associated with the upper trough over the Canadian Prairies. As this
is a fairly dynamic system we are expecting an area of
frontogenetical banding somewhere along the cold front. Looking into
the HREF members they all agree with a narrower area of higher
QPF/snow. Where this banding sets up still seems to vary at this
point, so we have opted to keep the watch going for now. Between
these models there is generally higher agreement for the banding in
northwest Wisconsin where the watch is, but when it sets up bands
could very well extend to the southwest into Minnesota as well.
Beyond this banding setup where 6 or more inches of snow could fall
we will see a broader area of snowfall across the region. Most will
see snow, but some locations farther northwest like Madison, Morris,
and Alexandria could end up with no accumulating snow. At this point
expecting snow as the precipition type with little chance for rain or
freezing rain as the profiles should cool enough throughout the
atmosphere before precipition starts. Snow will occur through the day
on Tuesday and into Tuesday night with some snow still possible
early Wednesday morning in parts of Wisconsin. Unfortunately
confidence has not gone up as much as previously expected. One of the
reasons for this is the difference between model systems. An example
of this is the GEFS/GFS being notably lower in QPF than the
EPS/ECMWF and this results in an odd set of NBM percentiles. With the
middle 50th percentiles on the low end, but snow totals ramping up
fast as you go to higher percentiles. Bottom line expect snow on
Tuesday and keep an eye on updates later today to get a better idea
on where the heaviest snow will fall.
Wednesday into the weekend... Behind the main storm system cold air
from Canada will advect in and be the dominant feature on Wednesday
with temperatures falling into the single digits by Wednesday night
under robust cold air advection. This will trend to more neutral
temperature advection or maybe even some warm air advection by
Thursday with a warming trend back up to above normal temperatures by
Friday. Global deterministic models suggest a shortwave passing
trough around Saturday, but best chances for snow look to remain to
our north at this time. Overall fairly zonal flow aloft without any
major sources of synoptic lift so little to no chance for
precipitation Sunday. The weekend should see near to maybe slightly
below normal temperatures under the previously mentioned more zonal
flow.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1104 AM CST Mon Nov 28 2022
VFR at all terminals to start the 28/18z TAFs with VFR conditions
remaining in place for most of the overnight hours. -SN will begin in
southwestern MN prior to daybreak then quickly spread eastward
through sunrise and late morning. Conditions will likely drop to
IFR-or-lower fairly quickly, especially with onset of -SN.
Visibilities under 1SM look likely for all TAF sites south and east
of KSTC (with KAXN potentially remaining out of this event
altogether). Most degraded sites will be in southern/eastern MN into
western WI where LIFR/VLIFR conditions are certainly reasonable.
Snowfall will end from west-to-east late Tuesday afternoon into
Tuesday evening. Winds will shift to SW this afternoon-evening then
to NW tonight through tomorrow. Speeds 10kt or less tonight with the
wind shift will increase to near 15G25kt during the day tomorrow.
KMSP...VFR conditions expected through late tonight then -SN will
move into the Twin Cities metro between 09z-12z tomorrow, generally
prior to or during the morning push, dropping conditions to IFR
fairly quickly after onset. Snowfall will then continue throughout
the day, potentially with some heavier bands embedded within the
larger swath of snowfall. Rates are not expected to exceed 1 in/hr
but seeing rates of 0.5 in/hr would not be unreasonable. Overall
accumulations look to be in the 3-5" range.
/OUTLOOK FOR KMSP/
Wed...VFR. Wind NW 10-20 kts gusting 25-30 kts.
Thu...VFR. Winds SE 10-15 kts.
Fri...VFR. Winds SW 10-15 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...Winter Storm Watch from Tuesday morning through Tuesday evening for
Barron-Polk-Rusk.
&&
UPDATE...JPC
DISCUSSION...NDC
AVIATION...JPCHazardous weather outlook, Nov 28, 11:23 AM CST, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1123 AM CST Mon Nov 28 2022 MNZ045-051>053-057>070-073>078-082>085-091>093-WIZ014>016-023>028- 291200- Kanabec-Sherburne-Isanti-Chisago-Kandiyohi-Meeker-Wright-Hennepin- Anoka-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 1123 AM CST Mon Nov 28 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Accumulating snow will begin tonight, initial totals will be light, under an inch, with most of the snow falling on Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Accumulating snow is likely on Tuesday into Tuesday night. Travel will become more difficult as the snowfall will likely impact the Tuesday morning and afternoon commutes. Colder air moves in after the snow with wind chills down near zero Wednesday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed today. However, snowfall reports will be welcomed tonight through Tuesday night. MNZ041>044-047>050-054>056-291200- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa- 1123 AM CST Mon Nov 28 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Colder air will drop into the region starting Tuesday night, producing wind chills down near zero Wednesday night. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Winter Weather Advisories in Minnesota, 2022Winter Weather Advisories in Wisconsin, 2022Every winter weather advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.